Texas, 2006

Hail in Texas, May 4, 2006

May 4, 2006 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 4, 3:07 PM CST, 3 hours 38 minutes earlier.

Area forecast discussion, May 4, 3:07 PM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
407 PM CDT THU MAY 4 2006

.DISCUSSION...
THE REMNANTS OF THE STORM SYSTEM EARLIER IN THE MORNING HAS NOW
JOINED WITH SEVERAL OUTFLOW BOUNDARIES AND AFTERNOON HEATING AND
A WARM AND MOIST ATMOSPHERE TO PRODUCE SHOWERS AND THUNDERSTORMS
OVER THE FOUR STATE REGION. AN UPPER LEVEL DISTURBANCE MOVING
ACROSS SOUTH ARKANSAS HAS HELPED THE THUNDERSTORMS MOVING EAST
OVER THE AREA PRODUCE SEVERE WEATHER...WITH MAINLY HAIL AND HIGH
WINDS. ADDITIONAL OUTFLOW BOUNDARIES FROM THE SYSTEM OVER ARKANSAS
WILL MOVE SOUTH INTO E TX AND N LA HELPING ADDITIONAL SHOWER AND
THUNDERSTORM DEVELOPMENT INTO THE EVENING. COOLER AIR ASSOCIATED
WITH THE AR SYSTEM WILL ALSO TEND TO BRIDGE THE COLD FRONT INTO
THE FOUR STATE REGION OVERNIGHT WITH THE FRONT BECOMING SITUATED
ACROSS N TX AND LA INTO CENTRAL MS ON FRIDAY. ADDITIONAL UPPER
LEVEL DISTURBANCES WILL BE MOVING ALONG THE SURFACE FRONT FROM THE
WEST AS THEY MOVE AROUND FROM A CLOSED LOW OVER THE WESTERN STATES.
THE FRONT WILL BE NEAR OR ACROSS THE FOUR STATE REGION INTO SUNDAY...BUT
BY THE FIRST OF THE WEEK STARTS TO RETURN. GIVEN THE HIGH
PRECIPITABLE WATER VALUES IN PLACE...RAINFALL WILL BE HEAVY AT
TIMES. SOME OF THE THUNDERSTORMS WILL BE SEVERE. THERE WILL BE
BREAKS BETWEEN RAIN CHANCES THROUGH THE WEEKEND WITH ONE COMING
EARLY SUNDAY AND INTO SUNDAY NIGHT. EARLY MONDAY WILL START OUT
RAIN FREE BUT BY LATE IN THE DAY CHANCES RETURN. BY MID NEXT WEEK THE
RAIN CHANCES RETURN.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  65  81  64  77 /  60  50  50  60
MLU  66  81  64  76 /  60  50  50  60
DEQ  61  76  61  72 /  50  40  50  60
TXK  63  75  61  71 /  50  40  50  60
ELD  63  78  61  73 /  60  40  50  60
TYR  65  79  64  78 /  50  50  50  60
GGG  65  78  64  76 /  50  50  50  60
LFK  66  87  67  85 /  60  50  50  60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/11
Hazardous weather outlook, May 4, 11:00 AM CST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU MAY 4 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-051100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU MAY 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING OVER THE ENTIRE FOUR STATE REGION...ESPECIALLY WEST OF A DE
QUEEN ARKANSAS TO HEMPHILL TEXAS LINE.  THE MAIN SEVERE WEATHER
RISKS WILL BE HAIL...GREATER THAN THREE QUARTERS OF AN INCH...AND
DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR.

A DISTURBANCE...IN THE UPPER LEVELS OF THE ATMOSPHERE...WILL PUSH A
COLD FRONT INTO THE FOUR STATE REGION THIS AFTERNOON AND EVENING.
THIS FEATURE WILL COMBINE WITH OUTFLOW BOUNDARIES IN A VERY WARM...
MOIST...AND UNSTABLE AIRMASS...PRODUCING SHOWERS AND THUNDERSTORMS.
SOME OF THESE STORMS MAY BE SEVERE INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

REGARDING THUNDERSTORMS...
SEVERE WEATHER WILL REMAIN POSSIBLE OVER THE FOUR STATE REGION INTO
THIS WEEKEND...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE
WEATHER RISKS.

A FRONT IS FORECAST TO REMAIN NEARLY STATIONARY BETWEEN THE
INTERSTATE 30 TO THE INTERSTATE 20 CORRIDOR INTO SATURDAY.  AS UPPER
LEVEL DISTURBANCES CONTINUE TO INTERACT WITH BOUNDARIES IN A WARM...
MOIST...AND UNSTABLE AIRMASS...WE EXPECT THUNDERSTORMS TO DEVELOP
DURING THE AFTERNOON HOURS AND CONTINUE INTO THE NIGHT. SOME
THUNDERSTORMS COULD BECOME SEVERE.

REGARDING HEAVY RAINFALL...
WITH A FRONT REMAINING ALMOST STATIONARY ACROSS THE FOUR STATE
REGION...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS THE
SAME LOCATION...WITH LOCALLY HEAVY RAINFALL POSSIBLE. GIVEN THE
AMOUNT OF MOISTURE AVAILABLE IN THE ATMOSPHERE...HEAVY
RAINFALL WILL BE AN INCREASING RISK FOR FRIDAY AND SATURDAY.
WHILE FLASH FLOODING IS NOT EXPECTED AT THIS TIME...THE RAINFALL
COULD BE HEAVY ENOUGH SUCH THAT THE PONDING OF WATER ON AREA ROADWAYS
AND OTHER LOW LYING AREAS COULD OCCUR.

THE RISK OF HAZARDOUS WEATHER IS LOW SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

06

In the hours before

Local storm report, May 4, 1:55 PM CST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 PM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     TSTM WND DMG     4 NE FULTON             33.65N 93.77W
05/04/2006                   HEMPSTEAD          AR   LAW ENFORCEMENT

            TREE DOWN OVER HWY 195.

0238 PM     TSTM WND DMG     5 SW HOPE               33.62N 93.65W
05/04/2006                   HEMPSTEAD          AR   AMATEUR RADIO

            TREE DOWN I 30 AT MM 26.

&&

17
Local storm report, May 4, 2:12 PM CST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
312 PM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     HAIL             5 NE LEWISVILLE         33.41N 93.52W
05/04/2006  M0.75 INCH       LAFAYETTE          AR   TRAINED SPOTTER

&&

03
Local storm report, May 4, 2:43 PM CST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
343 PM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     5 S BODCAW              33.48N 93.40W
05/04/2006                   NEVADA             AR   EMERGENCY MNGR

            NUMEROUS TREES DOWN BLOCKING ROADS.

&&

17
Local storm report, May 4, 2:54 PM CST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
354 PM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             WALDO                   33.35N 93.30W
05/04/2006  E0.75 INCH       COLUMBIA           AR   LAW ENFORCEMENT

&&

17
Local storm report, May 4, 5:25 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 PM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             9 SE CENTER             31.70N 94.07W
05/04/2006  E1.75 INCH       SHELBY             TX   PUBLIC

            IN HURSTOWN.

&&

17
Local storm report, May 4, 5:37 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
637 PM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             HEFLIN                  32.46N 93.27W
05/04/2006  E0.88 INCH       WEBSTER            LA   BROADCAST MEDIA

&&

17

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Sabine

When
May 4, 6:45 PM CST
Where
Sabine County, 7 mi N of Milam
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.533, -93.850

Hail reported on Hwy 87.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507608.